Alert archive / Tennessee / Frost Advisories in 2021
Frost Advisory 1, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Apr 3, 2021, 3:20 PM EDT for 31 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 4, 2021, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2021, 3:20 PM EDT (19:20 UTC)
- In effect from
- Apr 4, 2021, 2:00 AM EDT
- Expired
- Apr 4, 2021, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
All 40 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2403 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
913 WWUS74 KMRX 031920 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 320 PM EDT Sat Apr 3 2021 NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-040330- /O.NEW.KMRX.FR.Y.0001.210404T0600Z-210404T1300Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, Johnson City, Elizabethton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 320 PM EDT Sat Apr 3 2021 /220 PM CDT Sat Apr 3 2021/ ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...From 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/ Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
079 WWUS74 KMRX 040111 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 911 PM EDT Sat Apr 3 2021 NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-041000- /O.CON.KMRX.FR.Y.0001.210404T0600Z-210404T1300Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, Johnson City, Elizabethton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 911 PM EDT Sat Apr 3 2021 /811 PM CDT Sat Apr 3 2021/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Much of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...From 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/ Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
474 WWUS74 KMRX 040743 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 343 AM EDT Sun Apr 4 2021 NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-041300- /O.CON.KMRX.FR.Y.0001.000000T0000Z-210404T1300Z/ Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox- Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea- Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk- East Polk-Lee-Wise-Russell- Including the cities of Andrews, Marble, Topton, Hiawasse Dam, Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, Tusquitee, Big South Fork National, Oneida, Smokey Junction, Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, Elk Valley, Jellico, White Oak, Caryville, Royal Blue, Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam, Pine Orchard, High Point, Petros, Oak Ridge, Clinton, Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, Newport, Greeneville, Johnson City, Elizabethton, Harriman, Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, Old Washington, Grandview, Spring City, Big Spring, Athens, Clear Water, Dentville, Etowah, Sweetwater, Madisonville, Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, Martin Springs, Whitwell, Powells Crossroads, Monteagle, Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, Rosedale, Benhams, Bristol VA, and Abingdon 343 AM EDT Sun Apr 4 2021 /243 AM CDT Sun Apr 4 2021/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of east Tennessee, southwest Virginia and southwest North Carolina. * WHEN...Until 9 AM EDT /8 AM CDT/ this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 3, 1:11 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 3, 1:11 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 111 PM EDT Sat Apr 3 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Forecast is currently in good shape. No updates were needed. Sent an updated ZFP to remove mention of the Freeze Warning. Diegan && .AVIATION... 18Z TAF DISCUSSION. Ridge of high pressure will bring VFR flight conditions to all TAF sites through the next 24 hours. Diegan && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 38 70 44 73 48 / 0 0 0 0 0 Knoxville McGhee Tyson Airport, TN 37 67 43 71 47 / 0 0 0 0 0 Oak Ridge, TN 36 68 43 72 47 / 0 0 0 0 0 Tri Cities Airport, TN 33 65 40 70 44 / 0 0 0 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 3, 3:37 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 337 AM EDT Sat Apr 3 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040745- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 337 AM EDT Sat Apr 3 2021 /237 AM CDT Sat Apr 3 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight The cold airmass will remain over the region through Saturday morning. A Freeze Warning is in effect tonight through Saturday morning for the entire eastern Tennessee Valley. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability of hazardous weather is low late next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Frost Advisories in Tennessee, 2021Frost Advisories in Virginia, 2021Frost Advisories in North Carolina, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.